Alert archive / Indiana / Beach Hazards Statements in 2022
Beach Hazards Statement 4, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jun 7, 2022, 8:06 AM CDT for Lake County, Porter County, Indiana; Cook County, Illinois. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2022, 8:06 AM CDT (13:06 UTC)
- Expired
- Jun 7, 2022, 4:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
Counties Cook County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 60 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
568 WHUS43 KLOT 071306 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 806 AM CDT Tue Jun 7 2022 ILZ103-104-INZ001-002-072100- /O.NEW.KLOT.BH.S.0004.220607T1306Z-220607T2100Z/ Northern Cook-Central Cook-Lake IN-Porter- 806 AM CDT Tue Jun 7 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...High waves to 5 feet and dangerous currents expected at Lake Michigan beaches. * WHERE...In Indiana, Lake IN and Porter Counties. In Illinois, Northern Cook and Central Cook Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
1 follow-up statement
262 WHUS43 KLOT 072052 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 352 PM CDT Tue Jun 7 2022 ILZ103-104-INZ001-002-072200- /O.EXP.KLOT.BH.S.0004.000000T0000Z-220607T2100Z/ Northern Cook-Central Cook-Lake IN-Porter- 352 PM CDT Tue Jun 7 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Waves continue to subside this afternoon. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 7:09 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 7, 7:09 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 709 AM CDT Tue Jun 7 2022 .SHORT TERM... Issued at 258 AM CDT Tue Jun 7 2022 Through Wednesday... A more pleasant day than yesterday is ahead on this first Tuesday of June. Short term forecast highlights are: * The sun returns late this morning for most communities * Cool Wednesday with showers likely, including potential for a period of soaking rain in mainly the morning The progressive upper level pattern is ushering yesterday's rain- maker quickly eastward over the eastern Great Lakes early this morning, with the last shower blips on our radar scope to exit/weaken by 6 to 8 A.M. Cloud cover will be a tad more sluggish to depart given the residual low-level moisture and early morning lighter flow in the cloud-bearing layer. An early morning aircraft sounding from MDW indicated the moisture depth being nearly 5,000 ft thick. A combination of gradually increasing northerly winds at and below 850 mb and a high sun angle will do their work this morning, likely dissipating or ushering the clouds out from north-to-south mid to late morning. Winds will remain onshore for lakeside areas today keeping their highs in the 60s, while lower to mid 70s for inland (a few degrees below normal). Also to note for today, northerly winds over Lake Michigan since last night have resulted in some 3 to 4 ft waves. With the direct onshore flow into northwest Indiana, conditions will be close to a Beach Hazards Statement through ~1-2 P.M., but the risk may stay just below. Also morning clouds and cool temperatures will obviously hinder nice beach weather and beachgoers. The upper level pattern remains quasi-zonal and progressive tonight into Wednesday, with the next wave anchored to a potent speed maximum for the time of year (115 kt at 300 mb increasing to 130 kt by midday Wednesday). This wave is fairly low amplitude but will be on a deepening trend into our area during Wednesday with a primary surface low reflection starting to take shape over central Indiana Wednesday afternoon. There is good guidance agreement on the synoptic mass fields, and that synoptic scale lift is one of the better ingredients for rain over our area. Elements not as favorable for more robust rainfall rates or thunderstorms are a lack of lower tropospheric moisture return (850 mb Tds mainly stay below 10C) and weak mid-level lapse rates (<7 C/km). So this has the makings of a progressive area of rain with possibly some embedded thunder moving eastward over the CWA. A couple mesoscale wildcards that could modulate those synoptic factors, mainly as failure modes for widespread rain, are 1.) moisture robbing due to MCS(s) to the southwest of the region late tonight into Wednesday morning, and 2.) the potential for two areas of rain to split some or much of the CWA. A handful of convection allowing model (CAMs) since 00Z have shown just that second point occurring. So that results in forecast confidence on timing and QPF on the lower side of normal for a 24-30 hour forecast. We expect that some arcs of elevated showers and storms across eastern Nebraska into Iowa this evening will gradually advance eastward within the compact warm advection and associated moisture transport region ahead of the short wave. If moisture transport is not significantly impacted to the south, at least some showers are expected moving into far northern and north central Illinois overnight /pre-dawn time. The quicker RAP and 00Z ECMWF would support a soaking rain already into Chicago for the entirety of the morning commute. This faster solution given the upper level pattern is certainly in play. Either way on timing, instability remains limited, and only have lower end chances of thunderstorms throughout the day Wednesday. It would seem the Chicago metro would have less of a thunder chance than points west and south. Almost all guidance paints at least some stripe or area of over one inch of rainfall Wednesday morning, and the 00Z ECMWF ensemble even has one third of its members indicating that south of I-80. But placement and orientation of that footprint is highly variable, and again some CAMs even show a stripe of very little rainfall in part of the area. Expect that as the synoptic scale forcing eases early to mid afternoon, the rain footprint will diminish from west to east, still with possibly isolated thunderstorms but with limited daytime heating, not seeing much for redevelopment. Will be messaging rain likely with a lower end chance of thunderstorms, primarily through early afternoon. Forecast highs on Wednesday are in the upper 60s to lower 70s for most of the area due to the cloud cover and timing of expected rain. Temperatures may actually drop into late morning if that is the peak rain time, and then gradually inch back upward mid to late afternoon. MTF && .LONG TERM... Issued at 403 AM CDT Tue Jun 7 2022 Wednesday night through Monday... The long term forecast period starts off on a dry note on Thursday with seasonable temperatures and partly cloudy skies through most of the day. Our next precipitation chances arrive soon afterwards Thursday night into Friday as a mid/upper-level shortwave trough dives in from the northwest. However, rain does not look to be a surefire thing during this time frame for two reasons. First, there is still a non-trivial spread in both deterministic and ensemble guidance over the exact track and timing of the wave, and there is some support for it dodging our CWA altogether to the southwest. Secondly, there are some doubts as to whether moisture quality will be sufficient to support much of any precipitation over our forecast area even if the shortwave does take a favorable track as we will be lacking a feed of rich Gulf moisture from the south throughout this week, and northwest flow aloft with northwesterly to northerly winds at the surface will serve to bring in some drier Canadian air into the region through Friday. These uncertainties put into question whether the likely PoPs generated by the NBM for Friday are too high and need to be brought down a bit from what they currently are. Taking a closer look at things, most ensemble guidance still points towards our forecast area getting some sort of measurable precipitation out of this system. The GEFS 24-probability of QPF being greater than or equal to 0.01" is advertised as 90 to 100% across the entirety of our CWA, and the CMCE is on board with this idea as well, though its probabilities are a touch lower than the GEFS across the northern third or so of our CWA. The EPS is a little less bullish than its American and Canadian counterparts, but it still generally leans towards us receiving some kind of measurable precipitation on Friday with its 24-hour QPF >= 0.01" probabilities coming in generally between 50% and 80% across our CWA with the greater probabilities across our southern counties and lower probabilities across our northern counties. The deterministic GFS and GDPS complement their corresponding ensembles nicely, but the 00Z ECMWF run strayed from its 12Z run and ensemble and actually kept most of our CWA dry Thursday night into Friday, and it will be interesting to see whether it sticks with this trend or whether this is just a temporary blip and it flips back towards forecasting precipitation across our CWA in forthcoming runs. All in all, while there are some uncertainties as to whether we'll get precipitation during this late week time frame, there is still fairly strong ensemble support for our CWA to at least get some light rain on Friday. Accordingly, didn't want to cut back the NBM likely PoPs just yet even though they may be overdone, but will continue to monitor forecast trends and possibly trim them down in future forecast iterations if guidance does trend drier. Looking towards the weekend and the beginning of the next work week, it appears that there will be more chances for showers and possibly some thunderstorms as additional shortwaves drop southeastward from the Pacific Northwest towards the Midwest. There's a pretty good QPF signal that suggests that we'll get precipitation sometime in the Sunday through Tuesday time frame, but ensemble variability during this time period is quite substantial, and thus, it's difficult to say anything with much confidence regarding exactly when any precipitation will occur or how much rainfall we'll see. This is especially true considering that it doesn't look like we'll have much of a chance to recover some moisture through this time. What we do have high confidence in saying though is that a pattern change will bring warmer and more humid conditions to the area towards the middle of next week as the northwest flow pattern will break down by Monday while a strong upper ridge builds across the central CONUS at the same time. While temperatures should generally remain at or a few degrees below normal for this time of year through this weekend, this pattern change will cause us to tap into the much warmer and more humid Gulf air to our south and bring in widespread 80-90+ degree temperatures along with dew points that are near or above 70 degrees for at least a brief period of time next week. Ogorek && .AVIATION... For the 12Z TAFs... Aviation forecast concerns for this TAF period include: * IFR and MVFR ceilings lifting/scattering out this morning * At least patchy fog possible at GYY this morning * Timing an easterly wind shift at MDW and ORD this afternoon * Timing the arrival of showers Wednesday morning Ceilings continue to improve across much of the area this morning with earlier IFR ceilings having scattered out and/or lifted at ORD, MDW, and DPA. Still can't rule out some additional IFR ceilings being observed at these sites through the mid-morning as upstream airports in Wisconsin are still reporting some more widespread high-end IFR ceilings, but think that if these ceilings were to reach the Chicago metro terminals, they would be relatively short-lived. GYY is the exception to all this as its proximity to Lake Michigan and persisting onshore flow off the lake will allow for IFR ceilings to hang around there through the mid/late morning hours before improvement is seen towards the afternoon. Speaking of GYY, there is some potential that some fog could roll in off of Lake Michigan later this morning and result in reduced visibilities and ceilings there for some period of time. Upstream webcam observations along the lakeshore suggest that this fog is still a good bit away from the Indiana lakeshore, and confidence is low about whether the fog bank will reach the Indiana lakeshore and whether it will penetrate inland if it does, so opted to not carry any reduced visibility mentions for now but will continue to monitor observational trends and will amend the going TAF if needed. Winds are mostly out of the north or north-northeast this morning, but are expected to turn more easterly this afternoon at ORD and MDW as a lake breeze develops, though there is currently low confidence in the exact timing of when this may occur this afternoon. Winds will then likely go variable or calm at times tonight as high pressure moves over the area. Lastly, our next weather system will be making inroads towards the end of the current 24-30 hour TAF period. There is some uncertainty regarding the timing of the onset of precipitation, but most guidance is in favor of the steadiest precipitation arriving in the Chicago metro during the late morning or early afternoon so have introduced a prevailing -SHRA group at 1500Z tomorrow for MDW and ORD. There could be some spottier showers ahead of the main wave of precipitation so added a prevailing VCSH group for a few hours before the -SHRA group to account for that for now, but changes will likely need to be made to the going TAFs as trends regarding precipitation timing and coverage become clearer over the next 24 hours or so. Ogorek && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 7, 3:54 AM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Chicago/Romeoville IL 354 AM CDT Tue Jun 7 2022 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-080845- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 354 AM CDT Tue Jun 7 2022 /454 AM EDT Tue Jun 7 2022/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday... Limited Thunderstorm Risk. Friday... Limited Thunderstorm Risk. Monday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-080845- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 354 AM CDT Tue Jun 7 2022 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Limited fog risk this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday... Limited Thunderstorm Risk. Friday... Limited Thunderstorm Risk. Monday... Limited Thunderstorm Risk. MTF Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:49 PM CDT | Areal Flood Advisory | LOT | Lake | 4 hr |
| Jun 7, 2:09 PM CDT | Marine Dense Fog Advisory | LOT | 13 hr |
Nearby
Beach Hazards Statements in Indiana, 2022Beach Hazards Statements in Illinois, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.